Sándor Szabó Institute of Mathematics and Informatics, University of Pécs, Ifjúság u. 6, 7624 Pécs, Hungary

Search for other papers by Sándor Szabó in
Current site
Google Scholar
Open access

We consider a graph whose vertices are legally colored using k colors and ask if the graph contains a k-clique. As it turns out this very special type of k-clique problem is in an intimate connection with constructing schedules. The practicality this clique search based construction of schedules is checked by carrying out numerical experiments.

  • [1]

    BALAS, E. Machine sequencing via disjunctive graphs: an implicit enumeration algorithm. Operation Research 17 (1969), 941957.

  • [2]

    BOMZE, I. M., BUDINICH, M., PARDALOS P. M., AND PELILLO, M. The Maximum Clique Problem, Handbook of Combinatorial Optimization Vol. 4, Kluwer Academic Publisher, 1999.

    • Search Google Scholar
    • Export Citation
  • [3]

    BUTZ, L., HAMMER, P. L., AND HAUSSMANN, D. Reduction methods for the vertex packing problem. Proceedings of the 17th Conference on Probability Theory. Brassov, 1982, VNU Science Press Utrecht 1985, pp. 7379.

    • Search Google Scholar
    • Export Citation
  • [4]

    CARRAGHAN, R., PARDALOS, P. M., An exact algorithm for the maximum clique problem. Opera-tion Research Letters 9 (1990), 375382.

  • [5]

    GAREY, M. R. AND JOHNSON, D. S. Computers and Intractability: A Guide to the Theory of NP-completeness. Freeman, New York, 2003.

  • [6]

    HASSELBERG, J., PARDALOS, P. M., AND VAIRAKTARAKIS, G. Test case generators and compu-tational results for the maximum clique problem. Journal of Global Optimization 3 (1993), 463482.

    • Search Google Scholar
    • Export Citation
  • [7]

    HEGYHÁTI, M., HOCZINGER, T., AND ŐSZ, O. Addressing storage time restrictions in the S-graph scheduling framework. Optimization and Engineering (2020).

    • Search Google Scholar
    • Export Citation
  • [8]

    JURISCH, B., KUBIAK, W., AND JÓZEFOWSKA, J. Algorithms for minclique scheduling problems. Discrete Applied Mathematics 72 (1997), 115139.

    • Search Google Scholar
    • Export Citation
  • [9]

    KONC, J., AND JANE IČ, D. An improved branch and bound algorithm for the maximum clique problem. MATCH Communications in Mathematical and Computer Chemistry 58 (2007), 569590.

    • Search Google Scholar
    • Export Citation
  • [10]

    KUMLANDER, D. Some Practical Algorithms to Solve the Maximal Clique Problem. PhD. Thesis, Tallin University of Technology, 2005.

  • [11]

    ÖSTERGÅRD, P. R. J. A fast algorithm for the maximum clique problem. Discrete Applied Math-ematics 120 (2002), 197207.

  • [12]

    PAPADIMITRIOU, C. H. Computational Complexity. Addison-Wesley Publishing Company, Inc., Reading, MA 1994.

  • [13]

    SANMARTÍ, E. PUIGJANER, L., HOLCZINGER, T., AND FRIEDLER, F. Combinatorial framework for effective scheduling of multipurpose batch plants. Process System Engineering 48 (2002), 25572570.

    • Search Google Scholar
    • Export Citation
  • [14]

    SZABÓ, S. Parallel algorithms for finding cliques in a graph. Journal of Physics: Conference Series 268 (2011) 012030.

  • [15]

    SZABÓ, S. AND ZAVÁLNIJ, B. Edge coloring of graphs, uses, limitation, complexity. Acta Uni-versitatis Sapientiae, Informatica 8 (2016), 6381.

    • Search Google Scholar
    • Export Citation
  • [16]

    TOMITA E. AND SEKI, T. An efficient branch-and-bound algorithm for finding a maximum clique. Lecture Notes in Computer Science 2631 (2003), 278289.

    • Search Google Scholar
    • Export Citation
  • Collapse
  • Expand
The Instruction for Authors is available in PDF format. Please, download the file from HERE.
Please, download the LaTeX template from HERE.

Editor in Chief: László TÓTH (University of Pécs)

Honorary Editors in Chief:

  • † István GYŐRI (University of Pannonia, Veszprém, Hungary)
  • János PINTZ (Rényi Institute of Mathematics, Budapest, Hungary)
  • Ferenc SCHIPP (Eötvös Loránd University, Budapest, Hungary and University of Pécs, Pécs, Hungary)
  • Sándor SZABÓ (University of Pécs, Pécs, Hungary)

Deputy Editors in Chief:

  • Erhard AICHINGER (JKU Linz, Linz, Austria)
  • Ferenc HARTUNG (University of Pannonia, Veszprém, Hungary)
  • Ferenc WEISZ (Eötvös Loránd University, Budapest, Hungary)

Editorial Board

  • Attila BÉRCZES (University of Debrecen, Debrecen, Hungary)
  • István BERKES (Rényi Institute of Mathematics, Budapest, Hungary)
  • Károly BEZDEK (University of Calgary, Calgary, Canada)
  • György DÓSA (University of Pannonia, Veszprém, Hungary)
  • Balázs KIRÁLY – Managing Editor (University of Pécs, Pécs, Hungary)
  • Vedran KRCADINAC (University of Zagreb, Zagreb, Croatia) 
  • Željka MILIN ŠIPUŠ (University of Zagreb, Zagreb, Croatia)
  • Gábor NYUL (University of Debrecen, Debrecen, Hungary)
  • Margit PAP (University of Pécs, Pécs, Hungary)
  • István PINK (University of Debrecen, Debrecen, Hungary)
  • Mihály PITUK (University of Pannonia, Veszprém, Hungary)
  • Lukas SPIEGELHOFER (Montanuniversität Leoben, Leoben, Austria)
  • Andrea ŠVOB (University of Rijeka, Rijeka, Croatia)
  • Csaba SZÁNTÓ (Babeş-Bolyai University, Cluj-Napoca, Romania)
  • Jörg THUSWALDNER (Montanuniversität Leoben, Leoben, Austria)
  • Zsolt TUZA (University of Pannonia, Veszprém, Hungary)

Advisory Board

  • Szilárd RÉVÉSZ (Rényi Institute of Mathematics, Budapest, Hungary)  - Chair
  • Gabriella BÖHM
  • György GÁT (University of Debrecen, Debrecen, Hungary)

University of Pécs,
Faculty of Sciences,
Institute of Mathematics and Informatics
Department of Mathematics
7624 Pécs, Ifjúság útja 6., HUNGARY
(36) 72-503-600 / 4179

  • Mathematical Reviews
  • Zentralblatt
  • DOAJ

Publication Model Gold Open Access
Submission Fee none
Article Processing Charge 0 EUR/article (temporarily)
Subscription Information Gold Open Access

Mathematica Pannonica
Language English
Size A4
Year of
per Year
per Year
Founder Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Publisher Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Chief Executive Officer, Akadémiai Kiadó
ISSN 2786-0752 (Online)
ISSN 0865-2090 (Print)